Texas, 2007Flash Flood in Texas, July 14, 2007
July 14, 2007 · NWS EWX · 1 event in 1 county or zone
After a week's break in the nearly daily thunderstorms heavy rainfall and flooding associated with an upper level low, heavy rain and flash flooding developed again on July 14.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After a week's break in the nearly daily thunderstorms heavy rainfall and flooding associated with an upper level low, heavy rain and flash flooding developed again on July 14.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 14, 5:49 AM CST, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 14, 5:49 AM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
649 AM CDT SAT JUL 14 2007
.AVIATION...
A BROKEN LINE OF SHOWERS AND THUNDERSTORMS FROM JUNCTION TO
GEORGETOWN IS DRIFTING SOUTH ACROSS THE HILL COUNTRY AND KAUS TERMINAL
AREA. EXPECT VARYING CONDITIONS WITH THIS LINE. IFR CLOUDS FROM
KSAT TO KDRT WILL OCCASIONALLY BECOME BROKEN THRU 15Z. THE SHOWER
AND TSTM ACTIVITY WILL BECOME WIDESPREAD DURING THE AFTERNOON
HOURS WITH THE DOMINANT CEILINGS AT OR ABOVE 4THSD FT THIS
AFTERNOON...IFR CONDITIONS IN THE TSTMS. BY 02Z VFR CEILINGS WILL
LINGER AS ANOTHER ROUND OF NOCTURNAL SHOWERS AND ISOLATED TSTMS
DEVELOP.
&&
.PREV DISCUSSION... /ISSUED 348 AM CDT SAT JUL 14 2007/
DISCUSSION...
AREA NATIONAL WEATHER SERVICE RADARS SHOW SCATTERED SHOWERS AND
THUNDERSTORMS MOVING SOUTHEAST OVER CENTRAL TEXAS ALONG UPPER
SHORT-WAVE AND SURFACE BOUNDARY. THESE WILL MOVE SOUTHEAST ACROSS
SOUTH CENTRAL TEXAS TODAY GENERATING SHOWERS AND THUNDERSTORMS.
WILL GRADE POPS FROM HIGH END CHANCE NORTHEAST TO SLIGHT CHANCE
SOUTHWEST FOR TODAY. HAVE INTRODUCED HEAVY RAINFALL MENTION ALONG
AND NORTHEAST OF A FREDERICKSBURG TO SAN MARCOS TO LA GRANGE LINE.
HOWEVER, WILL HOLD OFF ON WATCH AS HEAVY AMOUNTS WILL BE TOO
LOCALIZED. REMAINDER OF THIS WEEKEND, SEVERAL SHORT-WAVES WILL
DROP INTO DEVELOPING UPPER TROUGH CENTERED OVER THE ARKLATEX AND
EXTENDING SOUTHWEST ALONG THE TEXAS COAST. EXPECT ROUNDS OF
SHOWERS AND THUNDERSTORMS WITH THE PASSAGE OF EACH SHORT-WAVE
INTERACTING WITH SURFACE BOUNDARY AND AMPLE MOISTURE WITH PWS IN
THE 1.6 TO 1.8 INCH RANGE. THE UPPER TROUGH WILL HAVE FORMED ON
MONDAY, THEN MOVE VERY SLOWLY WEST ACROSS TEXAS THE REMAINDER OF
THE WORK WEEK. LIFT, INSTABILITY, AND PWS WILL INCREASE WITH THE
PASSAGE OF THE TROUGH. PERIODS OF LOCALLY HEAVY RAINS ARE EXPECTED
AND MAY LEAD TO SOME FLOODING AS SOILS REMAIN SATURATED FROM RAINS
OF THE LAST FEW WEEKS. RESIDENTS OF AND VISITORS TO SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY SHOULD MONITOR THE LATEST WEATHER
FORECASTS AS THIS RAINFALL EVENT UNFOLDS AS VARIOUS FLOOD PRODUCTS
MAY HAVE TO BE ISSUED.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 90 73 93 72 93 / 50 20 30 20 30
AUSTIN BERGSTROM INTL AIRPORT 91 69 92 67 92 / 50 20 30 20 30
DEL RIO INTL AIRPORT 97 75 97 74 95 / 10 20 20 10 20
SAN ANTONIO INTL AIRPORT 90 74 92 72 93 / 30 20 30 20 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
04/06
Hazardous weather outlook, Jul 14, 3:53 AM CST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
453 AM CDT SAT JUL 14 2007
TXZ171>173-183>194-202>209-217>225-228-151000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
453 AM CDT SAT JUL 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE EASTERN PORTIONS OF
THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. A FEW OF THE STORMS
COULD PRODUCE STRONG WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
MULTIPLE RAIN EVENTS THROUGH FRIDAY WILL RESULT IN LOCALLY HEAVY
RAINS SUNDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flash Flood, Williamson
- When
- July 14, 9:00 AM CST to 11:30 AM CST
- Where
- Williamson County, Bartlett to 5 mi SE of Thrall
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.780, -97.430
Thunderstorms dropped generally 2 to 3 inches of rain over the eastern part of the county, with up to 4 inches near Granger and southeast of Thrall. US79 was closed at Thrall. FM2243 was closed around Granger, and 2nd Street was flooded in Taylor.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, July 14, 20071 death · 1 event
- Damaging Wind in Alabama, July 14, 20072 injured · $50,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, July 14, 2007$80,000 · 3 events
- Damaging Winds and Lightning Strikes in Florida, July 14, 20071 injured · $49,000 · 50 kt wind · 5 events
- Waterspout in South Atlantic Coastal Waters, July 14, 20074 injured · 2 events
- Tornado and Damaging Winds in Florida, July 14, 20072 injured · EF0 · 11 events
- Damaging Winds in Alabama, July 14, 2007$30,000 · 50 kt wind · 3 events
- Damaging Winds in Arizona, July 14, 2007$23,000 · 55 kt wind · 2 events
- Damaging Winds and Lightning Strike in Georgia, July 14, 2007$19,000 · 50 kt wind · 3 events
- Flash Flood in Texas, July 14, 2007$20,000 · 1 event
- Damaging Winds in Colorado, July 14, 2007$15,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Missouri, July 14, 2007$1,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49395.